Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 30, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 5, 2014, 8:33 PM PST for Union County, Oregon. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2014, 8:33 PM PST (04:33 UTC)
- Expired
- Nov 6, 2014, 1:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WWUS76 KPDT 060433 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 833 PM PST WED NOV 5 2014 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TONIGHT AND THURSDAY... .A PACIFIC STORM SYSTEM WILL MOVE TO THE WESTERN WASHINGTON COAST TONIGHT...THEN INTO SOUTHERN BRITISH COLUMBIA THURSDAY. THIS SYSTEM WILL CAUSE TIGHT SOUTHERLY SURFACE PRESSURE GRADIENTS TONIGHT AND THURSDAY MORNING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO EASTERN OREGON THURSDAY AFTERNOON... WEAKENING THE PRESSURE GRADIENTS. ORZ049-061300- /O.NEW.KPDT.WI.Y.0030.141106T0433Z-141106T2100Z/ GRANDE RONDE VALLEY- 833 PM PST WED NOV 5 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THURSDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL 1 PM PST THURSDAY. * TIMING: BREEZY WINDS WILL CONTINUE TO INCREASE TONIGHT WITH THE STRONGEST WINDS OCCURRING BETWEEN MIDNIGHT AND NOON THURSDAY. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH AT THE SOUTH END OF THE VALLEY. ELSEWHERE IN THE VALLEY...EXPECT SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE PICKED UP AND BLOWN SOME DISTANCE. MINOR PROPERTY DAMAGE MAY ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
410 WWUS76 KPDT 061146 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 346 AM PST THU NOV 6 2014 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY... .A PACIFIC STORM SYSTEM WILL MOVE INTO SOUTHERN BRITISH COLUMBIA TODAY. THIS SYSTEM WILL CAUSE TIGHT SOUTHERLY SURFACE PRESSURE GRADIENTS THIS MORNING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO EASTERN OREGON THIS AFTERNOON...WEAKENING THE PRESSURE GRADIENTS. ORZ049-062100- /O.CON.KPDT.WI.Y.0030.000000T0000Z-141106T2100Z/ GRANDE RONDE VALLEY- 346 AM PST THU NOV 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * TIMING: BREEZY WINDS WILL CONTINUE WITH THE STRONGEST WINDS OCCURRING BETWEEN NOW AND NOON THURSDAY. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH AT THE SOUTH END OF THE VALLEY. ELSEWHERE IN THE VALLEY... EXPECT SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE PICKED UP AND BLOWN SOME DISTANCE. MINOR PROPERTY DAMAGE MAY ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
535 WWUS76 KPDT 062102 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 102 PM PST THU NOV 6 2014 ORZ049-062215- /O.EXP.KPDT.WI.Y.0030.000000T0000Z-141106T2100Z/ GRANDE RONDE VALLEY- 102 PM PST THU NOV 6 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH THE GRANDE RONDE VALLEY THIS AFTERNOON INTO THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 5, 3:22 PM PST, 5 hours 11 minutes earlier.
Area forecast discussion, Nov 5, 3:22 PM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PENDLETON OR 322 PM PST WED NOV 5 2014 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH SATURDAY. UPPER LEVEL RIDGE OVER THE AREA TODAY WILL BE MOVING EAST TONIGHT. SATELLITE SHOWING PLENTY OF MID AND HIGH LEVEL CLOUDS MOVING THROUGH. RAIN WILL BE MOSTLY CONFINED TO THE WASHINGTON CASCADES AND EAST SLOPES THIS EVENING AND OVERNIGHT. AIRMASS ALOFT IS VERY WARM AND WILL SEE FAIRLY MILD LOW TEMPERATURES WITH 40S TO LOWER 50S MOST LOCATIONS. SURFACE GRADIENTS WILL CREATE WINDY CONDITIONS THROUGH THE GRANDE RONDE VALLEY AND SOME LOCALLY BREEZY CONDITIONS OVER THE NORTHEAST OREGON MOUNTAINS. COLD FRONT MOVES THROUGH ON THURSDAY KEEPING SKIES MOSTLY CLOUDY WITH A CHANCE OF RAIN. PRECIPITATION DIMINISHES THU NIGHT WITH GRADUAL CLEARING. UPPER RIDGE OVERHEAD FRIDAY WITH MOSTLY SUNNY SKIES AND COOLER TEMPERATURES. MAINLY CLEAR AND COLD FRIDAY NIGHT WITH WIDESPREAD FREEZING TEMPERATURES LIKELY. RIDGE HOLDS OVER THE AREA SATURDAY WITH CONTINUED DRY WEATHER. 94 .LONG TERM...SATURDAY NIGHT THROUGH TUESDAY NIGHT...A RIDGE WILL BE OVER THE REGION SATURDAY NIGHT BUT AN APPROACHING SHORTWAVE TROUGH WILL FLATTEN IT HEADING INTO SUNDAY MORNING. A COLD FRONT IN ASSOCIATION WITH A FAST MOVING SYSTEM WILL MOVE OVER THE AREA SUNDAY BRINGING MAINLY MOUNTAIN SHOWERS WITH SNOW LEVELS AOA 5500 FT SUNDAY AFTERNOON AND EVENING. WINDS WILL ALSO INCREASE IN ASSOCIATION WITH AND BEHIND THE COLD FRONT...POSSIBLY REACHING WIND ADVISORY CRITERIA IN THE KITTITAS VALLEY...SUNDAY AFTERNOON. A RIDGE WILL MOVE INTO THE AREA MONDAY AND TUESDAY BRINGING DRIER CONDITIONS...WARMER TEMPERATURES AND LIGHT WINDS. DIFFERENCES EXIST BTWN THE ECMWF AND THE GFS AS TO THE NEXT WEATHER SYSTEM THAT MAY APPROACH THE REGION TUESDAY AND THE POTENTIAL ARCTIC AIRMASS THAT WILL DIVE SOUTH FROM OVER CNTRL AND ERN CANADA TUESDAY NIGHT. HAVE LEANED INTO THE GFS SOLUTION WHICH SHOWS SOME ARCTIC AIR SPILLING INTO OUR REGION AND TAPERED TEMPERATURES DOWN TO AT OR SLIGHTLY BELOW NORMAL FOR MID NOVEMBER...WHICH MEANS THAT THE APPROACHING WEATHER SYSTEM WILL NOT ARRIVE YET AT THE END OF THE PERIOD. MOST OF THE ARCTIC AIRMASS...THOUGH...SHOULD REMAIN EAST OF THE ROCKIES AND NOT DRAG DOWN TEMPERATURES TOO MUCH. MODELED SKEW-T SOUNDINGS FROM THE GFS ARE ALSO SHOWING INDICATIONS THAT A SHALLOW INVERSION MAY SET UP MONDAY THROUGH WEDNESDAY IN THE LOWER COLUMBIA BASIN. AS THE REGION ENTERS THE CLIMATOLOGICALLY FAVORED FOG SEASON...HAVE OPTED TO CONTINUE WITH THE FOG FORECASTED IN THE LOWER COLUMBIA BASIN WHICH MAY PERSIST THROUGH THE DAY. THIS REQUIRED THAT HIGH TEMPERATURES ALSO BE LOWERED A FEW DEGREES UNDER THOSE FORECASTED TO BE UNDER THE FOG LAYER. BIEDA && .AVIATION...00Z TAFS...AN APPROACHING WEATHER SYSTEM WILL CONTINUE TO SPREAD MID TO HIGH LEVEL CLOUDS AOA 10K FT AGL ACROSS THE AREA WITH RAIN POSSIBLE AT KYKM AND KDLS THRU 06/06Z. A BRIEF LULL IN ACTIVITY WITH CIG AOA 15K FT AGL WILL OCCUR BTWN 06/06Z TO 06/15Z WITH WINDS AOB 10 KTS. A COLD FRONT WILL MOVE ACROSS THE REGION AFT 06/15Z WITH WINDS BTWN 10 TO 20 KTS WITH RAIN NEAR OR OVER TAF SITES THRU THE REST OF THE PERIOD. BIEDA && .PRELIMINARY POINT TEMPS/POPS... PDT 50 66 40 54 / 10 20 10 0 ALW 54 67 43 56 / 10 20 10 0 PSC 49 65 41 55 / 10 20 10 0 YKM 46 61 36 54 / 30 30 10 0 HRI 48 65 41 56 / 10 20 10 0 ELN 46 59 36 53 / 40 40 20 0 RDM 44 63 35 54 / 10 30 20 0 LGD 51 62 40 53 / 10 40 40 0 GCD 45 62 41 54 / 10 30 30 0 DLS 49 62 42 58 / 20 40 30 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/98/98
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.